MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted including the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a patient of unknown age and gender underwent an upper endoscopy with placement of duodenal stent which the evolution duodenal controlled-release stent, g48027- qty.2 were used.(an additional file has been created to capture the second device) both stents were prepped correctly.Both were passed down the scope.When asked to deploy, the trigger was squeezed and the little plastic piece moved down the handle, but the catheter did not move and the stent did not deploy.There was an audible click with the second stent.The position was good and scope was straight inside.Dr.Reported the scope was not looped tight on the outside.This is the message that was sent to me [district manager] from the nurse.The reference to the little plastic piece on the handle is the indicator for where they are in the deployment.The procedure was completed by using a third stent.
 
Event or Problem Description
This follow up report is being submitted to cancel the initial mdr report.As initially reported to customer relations: a patient of unknown age and gender underwent an upper endoscopy with placement of duodenal stent which the evolution duodenal controlled-release stent, g48027- qty.2 were used.(an additional file has been created to capture the second device) both stents were prepped correctly.Both were passed down the scope.When asked to deploy, the trigger was squeezed and the little plastic piece moved down the handle, but the catheter did not move and the stent did not deploy.There was an audible click with the second stent.The position was good and scope was straight inside.Dr.Reported the scope was not looped tight on the outside.This is the message that was sent to me [district manager] from the nurse.The reference to the little plastic piece on the handle is the indicator for where they are in the deployment.The procedure was completed by using a third stent.
 
Additional Manufacturer Narrative
510(k) number: k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).This report is being submitted as a cancellation report, file was reported initially based on a conservative assessment of device malfunction reporting precedence for this device family ¿flexor kinked/ stretched/ broken/ compressed¿.The device was returned and evaluated confirming no issue with the flexor of the device.The shuttle cap was found to be broken, the file has been re-assessed and has an overall risk category iia (low).This event has been re-assessed and this report is to notify the fda that this event no longer meets the fda reporting criteria of a malfunction report as per section 803.50 of 21 cfr 803.No adverse effects to the patient was reported as occurring.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
510(k) number: k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted including the investigation conclusions.
 
Event or Problem Description

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8514469
Report Number3001845648-2019-00145
Device Sequence Number1724296
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)200920(10)C1541865
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2020
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC1541865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
03/20/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/13/2019
06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1